MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC
Model Number 386807
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that cathena 24gx0.75in straight bc safety mechanism needle tip was uncovered.The following information was provided by the initial reporter: after placing and advancing the catheter, the hcp activated the safety mechanism but the needle tip was uncovered by the safety shield.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/19/2021.H.6.Investigation: three photos and one sample without packaging was received by our quality team for evaluation.From the photos, it was observed that the safety mechanism was not activated and there is blood at the needle hub flashback chamber.Further inspection of the sample found no dented mark on the cannula.The tip shield was manually pushed through the cannula and was able to activate properly, no safety activation failure was observed.A device history record could not be evaluated as the lot number is unknown.Based on the quality team's investigation, the root cause of this incident cannot be determined.H3 other text : see h.10.

Brand Name
CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11744404
Report Number8041187-2021-00360
Device Sequence Number4417839
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386807
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1